Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting meds
Dec 28, 2004

I tested positive in Jan. of 2003. Since then my CD4 and viral load have jumped around like crazy but I've not started meds yet. My last test showed a vl of about 180,000 and a cd4 of about 387 and my doctor thinks it's time for me to start taking meds. While I trust and love my doctor, I do have some concerns about starting treatment. He thinks I should start taking Epzicom and Sustiva, but I've heard about people getting allergic reactions to Epzicom. I know I'm the kind of person who needs to feel "in control" of mylife and my body in general, and I know that if I started feeling sick or having any adverse reactions, I would stop taking the medications. I told him I wouldn't start anything until after the holidays anyway (although he wanted me to start taking Bactrim because he was concerned about me possibly coming down with pneumocistis pneumonia this winter). Any thoughts?

Response from Dr. Pierone

With a CD4 count of 387, prevention of PCP with Bactrim is not recommended because it rarely occurs in those with more than 200 CD4 cells. It is not essential for you to begin treatment now, but it sounds like you may be getting close based on this last reading. If you are not ready you can continue to trend the CD4 count and viral load. I share your concerns regarding Epzicom and think that Truvada (Viread and Emtriva) is less risky. You are also right that if you start feeling sick from the medications you should not continue, but have the regimen changed to one that you can tolerate and does not compromise the quality of your life. Let us know how things turn out and best of luck.



Previous
Tetrasil for Vaginitis?
Next
Truvada as PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement